Alert archive / Louisiana / Lake Wind Advisories in 2005

Lake Wind Advisory 3, NWS Lake Charles, LA

November 15, 2005Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this lake wind advisory at Nov 15, 2005, 3:04 PM CST for Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Nov 15, 2005, 7:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 3:04 PM CST (21:04 UTC)
In effect from
Nov 15, 2005, 7:00 PM CST
Expired
Nov 16, 2005, 12:00 PM CST
In force
17 hr
Issued by
NWS Lake Charles, LA

Counties Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1622 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 15, 2:32 PM CST, 32 minutes earlier.

Area forecast discussion, Nov 15, 2:32 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CST TUE NOV 15 2005

.SYNOPSIS...
A STRONG CANADIAN COLD FRONT IS MOVING RAPIDLY SOUTHEAST TROUGH
EAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF THE FRONT.

THE SPECIAL 18Z UPPER AIR SOUNDING FROM KLCH CONTINUES TO SHOW AN
INCREASE IN MOISTURE AND INSTABILITY ACROSS THE AREA WITH CAPE
VALUES AROUND 3K J/KG AND PWAT NEAR 1.7 INCHES. WINDS HAVE BECOME A
LITTLE MORE UNI-DIRECTIONAL WITH DRY LAYERS STILL SEEN IN THE MID
LEVELS. THEREFORE...LOOKS LIKE SOME DAMAGING WIND GUSTS AND HAIL
WILL BE POSSIBLE WITH SOME OF THE STORMS AS THEY MOVE THROUGH.
HAVE ALREADY HAD WIND GUSTS AROUND 50 MPH IN VERNON PARISH WITH
STORMS THAT WENT THROUGH THERE ABOUT AN HOUR AGO.

A TORNADO WATCH IS IN EFFECT FROM SPC FOR THE LOUISIANA PARISHES
NORTH OF I-10 THROUGH 7 PM.

&&

.DISCUSSION...
COLD FRONT WILL CONTINUE TO MOVE RAPIDLY TO THE SOUTHEAST REACHING
THE LAKES AREA OF SOUTHEAST TEXAS IN A COUPLE OF HOURS AND EXITING
THE FORECAST AREA BY MIDNIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PASSES.

AFTER THE FRONT PASSES...DRIER AND MUCH COOLER AIR WILL MOVE IN.
STRONG NORTH WINDS BEHIND THE FRONT WITH 20 PLUS MPH SUSTAINED
WINDS POSSIBLE ACROSS THE SOUTHERN ZONES AND WILL ISSUE A NPW FOR
A LAKE WIND ADVISORY TO COVER THIS.

COLDEST AIRMASS OF THE SEASON WILL THEN BE THE STORY FOR THE
REMAINDER OF THE WEEK. THURSDAY MORNING LOOKS TO BE THE COLDEST
AT THIS POINT WITH BELOW FREEZING TEMPERATURES POSSIBLE ACROSS THE
NORTHERN ZONES.

A SECONDARY COLD FRONT WILL COME ACROSS THE FORECAST AREA ON
SUNDAY...HOWEVER VERY LIMITED MOISTURE AHEAD OF THIS FRONT AND WILL
LEAVE THE MENTION OF RAIN OUT OF THE FORECAST WITH ITS PASSAGE.

&&

.MARINE...
BREEZY SOUTHERLY WINDS WILL TURN TO THE NORTH THIS EVENING AND
OVERNIGHT AS A COLD FRONT MOVES ACROSS. STRONG COLD AIR ADVECTION
WITH LOW DEWPOINTS RIDING OVER STILL RELATIVELY WARM GULF
TEMPERATURES WILL CAUSE QUITE TURBULENT CONDITIONS. SUSTAINED
WINDS AROUND 30 TO 35 KNOTS WITH FREQUENT GUSTS ABOVE GALE FORCE.
THEREFORE..WILL CONTINUE THE GALE WARNING THAT WAS ISSUED EARLIER.
OFFSHORE WINDS WILL GRADUALLY LESSEN BUT CONTINUE ON THE STRONG
SIDE FOR THE NEXT FEW DAYS.

&&

.AVIATION...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS UNTIL THE
FRONT PASSES. IFR VISIBILITIES DUE TO HEAVY RAINFALL ALONG WITH
FREQUENT LIGHTNING AND STRONG WINDS WILL ACCOMPANY THE STORMS.
SKIES WILL GRADUALLY CLEAR OVERNIGHT INTO WEDNESDAY
MORNING...HOWEVER STRONG AND GUSTY NORTHERLY WINDS WILL OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  59  35  60 /  70   0   0   0
KBPT  47  60  36  62 /  60   0   0   0
KAEX  42  58  31  59 /  60   0   0   0
KLFT  49  59  35  60 /  70   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST.
     LANDRY...AND VERNON.

     LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...AND VERMILION.

TX...LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...AND ORANGE.

GM...GALE WARNING FROM 9 PM TUESDAY TO 9 AM WEDNESDAY FOR ALL
     COASTAL WATERS.

&&

RUA
Hazardous weather outlook, Nov 15, 5:30 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CST TUE NOV 15 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-161130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL BRING A BAND OF THUNDERSTORMS THROUGH THE
AREA FROM THE NORTHWEST LATE TUESDAY AFTERNOON THROUGH EVENING.
THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD REACH
SEVERE LEVELS. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS
BEGINNING THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS THROUGH
WEDNESDAY MORNING. A LAKE WIND ADVISORY COULD BE NECESSARY FOR
INLAND AREAS BY WEDNESDAY MORNING.

THE FIRST FREEZE OF THE SEASON IS EXPECTED THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING.

JS

In the hours before

Local storm report, Nov 15, 1:29 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     FORT POLK               31.05N 93.21W
11/15/2005  52 MPH           VERNON             LA   ASOS

            FORT POLK ASOS RECORDED WIND GUST TO 52 MPH.

&&

SHAMBURGER
Local storm report, Nov 15, 1:30 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             FORT POLK               31.05N 93.21W
11/15/2005  0.25 INCH        VERNON             LA   FIRE DEPT/RESCUE

            SOUTH FORT POLK FIRE DEPARTMENT REPORTED PEA SIZE HAIL.

&&

SHAMBURGER
Local storm report, Nov 15, 1:57 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
157 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND GST     4 NE FORT POLK          31.09N 93.16W
11/15/2005  51 MPH           VERNON             LA   ASOS

            KDNK ASOS ON NORTH SIDE OF FORT POLK RECORDED A WIND GUST
            TO 51 MPH.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:45 PM CSTMarine Weather StatementLCH35 hr
Nov 15, 1:00 PM CSTSevere Thunderstorm WarningLCHVernon60 min
Nov 15, 3:47 PM CSTSevere Thunderstorm WarningLCHBeauregard58 min
Nov 15, 5:05 PM CSTSevere Thunderstorm WarningLCHCalcasieu55 min
Nov 15, 2:54 PM CSTSevere Thunderstorm WarningLCHTyler66 min
Nov 15, 3:37 PM CSTSevere Thunderstorm WarningLCHNewton53 min

Nearby

Lake Wind Advisories in Louisiana, 2005Lake Wind Advisories in Texas, 2005Every lake wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.